Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 383, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2005, 2:21 PM CDT for St. Clair County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2005, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 8, 2005, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 74 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:44 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 8, 9:44 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 944 AM CDT WED JUN 8 2005 .UPDATE... MORNING BMX SOUNDING SHOWS WE ARE A BIT WARMER IN THE LOWER LEVELS...AND A TAD COOLER IN THE MID LEVELS...COMPARED TO YESTERDAY. THERES ALSO QUITE A BIT MORE SUNSHINE...AND TEMPS ARE RUNNING FROM 3 TO 6 DEGREES HIGHER THAN AT THIS TIME YESTERDAY. WE ARE QUICKLY APPROACHING TRIGGER TEMPERATURES (MID 80S)...AND I WOULD EXPECT THE CU FIELD TO QUICKLY FILL IN WITHIN THE NEXT HOUR OR SO... FOLLOWED BY SHOWER/TSTORM DEVELOPMENT SOON AFTER. REALLY HARD TO IDENTIFY ANY BOUNDARIES THAT WOULD FOCUS THE CONVECTION -- PERHAPS A WEAK EAST-WEST TROF IN SOUTH CENTRAL ALABAMA (MEI-CSG)...THE MAKINGS OF A CLOUDY/CLEAR BOUNDARY IN THE NORTHEAST...AND POTENTIAL OUTFLOW FROM CONVECTION NEAR MSL. WILL ISSUE GRID AND ZONE UPDATES BY 1530 UTC...MAINLY TO FRESHEN UP THE FORECAST AND REMOVE MORNING WORDING. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 61
Hazardous weather outlook, Jun 8, 1:00 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT WED JUN 8 2005 ALZ011>015-017>050-082300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED THUNDERSTORMS WILL CONTINUE ALL ACROSS THE FORECAST AREA THROUGH 9 PM TONIGHT. ANY STRONG THUNDERSTORMS THAT MAY DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 35 MILES PER HOURS...AND LOCALLY HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:50 PM CDT | Flash Flood Warning | BMX | Jefferson | 115 min |
| Jun 8, 6:59 PM CDT | Flash Flood Warning | BMX | Autauga | 91 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.